Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 3:08 PM CDT for 5 counties in Mississippi. It was in force for 67 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 3:08 PM CDT (20:08 UTC)
- Expired
- Mar 18, 2013, 4:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 3:15 PM CDT | HAIL 1 | Madison, MS | |
| Mar 18, 3:15 PM CDT | HAIL 1.5 | 1 Wnw Annandale, MS | ON CEDAR HILL RD |
| Mar 18, 3:25 PM CDT | HAIL 1.75 | Lena, MS | |
| Mar 18, 3:29 PM CDT | HAIL 1 | Madison, MS | ON MAIN STREET IN MADISON. BEEN FALLING FOR 7 MINUTES. |
| Mar 18, 3:40 PM CDT | HAIL 1.75 | Walnut Grove, MS | |
| Mar 18, 3:59 PM CDT | HAIL 2.5 | 2 S Leesburg, MS | |
| Mar 18, 4:00 PM CDT | HAIL 2.75 | 4 S Leesburg, MS | ALONG BAREFOOT TRAIL NORTH OF PELAHATCHIE |
| Mar 18, 4:10 PM CDT | HAIL 1.75 | Morton, MS | |
| Mar 18, 4:12 PM CDT | HAIL 1.5 | Morton, MS | NUMEROUS VEHICLE WINDOWS BLOWN OUT. |
| Mar 18, 4:25 PM CDT | HAIL 1.5 | Morton, MS | NUMEROUS VEHICLE WINDOWS BLOWN OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS54 KJAN 182008
SVRJAN
MSC049-079-089-121-123-182115-
/O.NEW.KJAN.SV.W.0124.130318T2008Z-130318T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...
* UNTIL 415 PM CDT
* AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TUSCOLA TO SHARON TO ANNANDALE
MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MADDEN...LUDLOW...RIDGELAND AND MADISON BY 315 PM CDT...
GOSHEN SPRINGS AND PISGAH BY 320 PM CDT...
FANNIN BY 325 PM CDT...
LEESBURG...FORKVILLE AND HARPERVILLE BY 330 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3235 8962 3236 9008 3242 9028 3264 9014
3270 8997 3273 8964 3272 8932 3242 8932
TIME...MOT...LOC 2008Z 313DEG 30KT 3265 8947 3258 8989
3245 9023
$$
JA3 follow-up statements
442
WWUS54 KJAN 182021
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON MAR 18 2013
MSC049-079-089-121-123-182115-
/O.CON.KJAN.SV.W.0124.000000T0000Z-130318T2115Z/
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-HINDS MS-
321 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN HINDS...SOUTHERN LEAKE...SOUTHEASTERN MADISON...
NORTHERN RANKIN AND NORTHERN SCOTT COUNTIES...
QUARTER SIZED HAIL REPORTED BY LW ENFORCEMENT IN THE CITY OF
MADISON.
AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
POSSIBLY LOCALIZED DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STANDING PINE TO FARMHAVEN
TO ANNANDALE MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MADDEN...LUDLOW...RIDGELAND AND MADISON BY 320 PM CDT...
GOSHEN SPRINGS AND WALNUT GROVE BY 330 PM CDT...
FANNIN...PISGAH AND SEBASTOPOL BY 335 PM CDT...
LEESBURG BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3235 8962 3236 9008 3242 9028 3264 9014
3270 8997 3273 8964 3272 8932 3242 8932
TIME...MOT...LOC 2020Z 308DEG 26KT 3265 8941 3258 8983
3245 9017
$$
JA188
WWUS54 KJAN 182038
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON MAR 18 2013
MSC049-079-089-121-123-182115-
/O.CON.KJAN.SV.W.0124.000000T0000Z-130318T2115Z/
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-HINDS MS-
338 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN HINDS...SOUTHERN LEAKE...SOUTHEASTERN MADISON...
NORTHERN RANKIN AND NORTHERN SCOTT COUNTIES...
**GOLFBALL SIZED HAIL HAS BEEN REPORTED BY EMERGENCY MANAGEMENT IN
THE TOWN OF LENA IN SOUTHERN LEAKE COUNTY. IN ADDITION, QUARTER TO
HALF DOLLAR SIZED HAIL HAS BEEN REPORTED IN THE CITY OF MADISON
NORTH TOWARDS GLUCKSTADT. THESE AREAS OF HAIL WILL MOVE EAST
TOWARDS THE RESERVOIR AND AND WALNUT GROVE RESPECTIVELY.**
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MADDEN TO LUDLOW TO MADISON MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FANNIN AND PISGAH BY 340 PM CDT...
SEBASTOPOL BY 345 PM CDT...
LEESBURG...FORKVILLE AND HARPERVILLE BY 350 PM CDT...
BRANCH...HILLSBORO AND STEELE BY 355 PM CDT...
MORTON BY 405 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3235 8962 3236 9008 3242 9028 3264 9014
3270 8997 3273 8964 3272 8932 3242 8932
TIME...MOT...LOC 2035Z 308DEG 26KT 3261 8932 3254 8974
3242 9008
$$
JA236
WWUS54 KJAN 182101
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT MON MAR 18 2013
MSC049-079-089-121-123-182115-
/O.CON.KJAN.SV.W.0124.000000T0000Z-130318T2115Z/
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-HINDS MS-
401 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN HINDS...SOUTHERN LEAKE...SOUTHERN MADISON...NORTHERN
RANKIN AND NORTHERN SCOTT COUNTIES...
AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF SEBASTOPOL TO HILLSBORO TO 7 MILES SOUTH OF FANNIN
MOVING SOUTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3263 8984 3262 8964 3264 8932 3242 8932
3235 8962 3236 9008 3244 9027 3264 9014
3270 8997
TIME...MOT...LOC 2101Z 308DEG 26KT 3249 8915 3242 8956
3230 8991
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:40 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 18, 9:40 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 940 AM CDT MON MAR 18 2013 .UPDATE...LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH OVER THE PLAINS...WHICH WAS PHASING IN WITH A SHORTWAVE OVER THE ARKLATEX. A VERY SLOW MOVING COLD FRONT WAS SITUATED FROM KDFW TO KMEM. LOWER 60S DEWPOINTS EXTENDED OVER ALL BUT THE EASTERN AREAS. SOME GOOD FORCING AND ASCENT WAS MOVING ACROSS THE REGION WITH STRONG STORMS ACROSS ARKANSAS AND NORTHEAST MISSISSIPPI. AREA SOUNDINGS WERE SHOWING CAPES OF 1400 TO 1800...LAPSE RATES OF 8-9C...WET BULB ZERO HEIGHTS OF AROUND 8K...ALONG WITH GOOD FLOW. THE SOUNDING AT LIX HAD A STRONGER CAP IN THE SOUTH. SO CURRENT FORECAST LOOKS TO BE ON TRACK AS THE LOCAL WRF SHOWS A LINER COMPLEX COMING THROUGH FOR THIS AFTERNOON INTO EARLY THIS EVENING. THE NATIONAL WRF ARW AND NMM SHOWS THE BEST ACTIVITY ACROSS THE NORTH TODAY...WHILE THE SPC WRF BRINGS A LINE THROUGH LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. SO HAVE ADJUSTED HWO WITH HAIL POTENTIAL OF GOLFBALL SIZED OR LARGER AND KEPT THE STRONG TO SEVERE POTENTIAL FOR THIS AFTERNOON AND EVENING. WITH PARALLEL FLOW TO THE FRONTAL POSITION...ITS GOING BE SLOW GOING FOR THE FRONTAL MOVEMENT. SO EXPECT THE SEVERE POTENTIAL TO EXIT THE REGION BY MIDNIGHT. CURRENT HIGHS OF THE MID 70S TO LOWER 80S WITH LOW LEVEL WARM ADVECTION LOOKS TO BE ON TRACK ALONG WITH POPS./17/ ./PREVIOUS DISCUSSION...420 AM CDT MON MAR 18 2013 .DISCUSSION...TODAY THROUGH TUESDAY NIGHT...THE PRIMARY FOCUS FOR THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR STRONG AND SEVERE STORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS TODAY. COMPUTER MODELS CONTINUE TO DEPICT A WARM...MOIST...AND INCREASINGLY UNSTABLE AIRMASS SETTING UP ACROSS THE FORECAST AREA THROUGH THE COURSE OF THE DAY. ALL OF THIS WILL COMBINE WITH THE INCREASED FORCING/ASCENT ASSOCIATED WITH AN UPPER LEVEL TROUGH SKIMMING THE REGION FROM THE NORTH AND LIFT ASSOCIATED WITH A COLD FRONT THAT'LL SHIFT EAST SOUTHEAST THROUGH THE REGION LATER THIS AFTERNOON INTO TONIGHT. AS THIS HAPPENS...IT'LL SET THE STAGE FOR SCATTERED STORMS TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS ALONG AND AHEAD OF THE FRONT...SOME OF WHICH COULD BE STRONG TO SEVERE. FIRST OFF THIS MORNING...A WEAK DISTURBANCE EMBEDDED IN ZONAL FLOW ALOFT IS MOVING EAST ACROSS THE MID-SOUTH REGION...SPARKING ELEVATED SHOWERS AND STORMS THERE. THIS...IN ADDITION TO ONGOING STRONG WARM ADVECTION...IS HELPING TO CAUSE SCATTERED SHOWERS TO CURRENTLY DEVELOP ACROSS THE ARKLAMISS. THIS PROCESS IS EXPECTED TO CONTINUE DURING THE COURSE OF THE MORNING AS LOW LEVEL MOISTURE CONTINUES INCREASING...AND THE WEAK DISTURBANCE MOVES OUT. MY CURRENT THOUGHT IS THAT IT WON'T BE UNTIL DAYTIME HEATING REALLY GETS CRANKED UP THIS AFTERNOON AND THE SURFACE LOW...NOW RESIDING NEAR THE ARKLATEX...BEGINS LIFTING TO THE NORTHEAST IN RESPONSE TO THE UPPER LEVEL TROUGH...THAT WE'LL SEE CHANCES FOR STORMS ACROSS THE FORECAST AREA INCREASE. THIS...AGAIN...IN ESSENCE WILL BE WHEN THE FRONT BEGINS IMPEDING UPON THE REGION. THE POTENTIAL FOR STRONG AND SEVERE STORMS REMAINS POSSIBLE OVER A LARGE PORTION OF THE FORECAST AREA TODAY. HOWEVER...THE GREATEST POTENTIAL STILL LOOKS TO RESIDE OVER LOCATIONS PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AND EAST OF THE INTERSTATE 55 CORRIDOR. MODELS CONTINUE TO INDICATE PLENTY OF INSTABILITY ACROSS THE REGION...AROUND 1500J/KG ML CAPE VALUES...COUPLED WITH VERY COLD TEMPERATURES ALOFT...VERTICAL TOTALS ON THE ORDER OF 28-30C WITH 7-9C/KM 700-500MB LAPSE RATES...AND ADEQUATE 40-50 KNOTS OF 0-6KM WIND SHEAR. WHILE MANY OF THESE PARAMETERS WILL BE OBSERVED/AVAILABLE OVER MUCH OF THE REGION...DUE TO THE PRESENCE OF A CAPPING INVERSION OVER THE SOUTHERN HALF OF THE CWA IN ADDITION TO THAT REGION BEING FURTHEST REMOVED FROM THE BEST DYNAMICS...CHANCES FOR STRONG TO SEVERE STORMS THERE AREN'T AS GOOD AS POINTS FURTHER NORTH. THAT SAID...THERE IS STILL A CHANCE FOR SUCH ACTIVITY ACROSS THE SOUTH. THINKING REMAINS THE SAME WITH HOW THINGS SHOULD PAN OUT TODAY. FORCING/ASCENT ASSOCIATED WITH THE UPPER TROUGH AND SURFACE COLD FRONT SHOULD BEGIN INTERACTING WITH THE WARM...MOIST...AND UNSTABLE AIRMASS OVER THE REGION AIDING IN THE DEVELOPING OF SCATTERED THUNDERSTORMS AROUND THE DELTA BY MIDDAY. AS THE FRONT PROGRESSES EAST SOUTHEAST...SCATTERED ACTIVITY WILL CONTINUE DEVELOPING THROUGH THE LATE AFTERNOON HOURS AND INTO LATE THIS EVENING. THEN FINALLY EXITING THE REGION AROUND MIDNIGHT. THE ECMWF STILL SUGGESTS PERHAPS A COMPLEX OF STORMS RACING EAST SOUTHEAST AFFECTING MAINLY THE NORTHERN HALF OF THE CWA LATER THIS AFTERNOON...WHICH I'M NOT RULING OUT AS IT'S BEEN CONSISTENT IN THIS SOLUTION. MUCH OF THE HIGH-RES DATA...HOWEVER...SUGGESTS MAINLY SCATTERED CONVECTION... SOME OF IT PRETTY ROBUST...DEVELOPING ALONG AND AHEAD OF THE FRONT AS IT PUSHES THROUGH. DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS REMAIN THE PRIMARY CONCERNS WITH THE MOST INTENSE CONVECTION THIS AFTERNOON AND EVENING...WITH THE POTENTIAL FOR A TORNADO OR TWO NOT OUT OF THE QUESTION. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT LATE TONIGHT INTO EARLY TUESDAY MORNING AS HIGH PRESSURE QUICKLY BUILDS SOUTHEAST INTO THE REGION. MODELS HINT AT ANOTHER WEAK UPPER LEVEL DISTURBANCE MOVING INTO THE REGION OVERNIGHT TUESDAY INTO EARLY WEDNESDAY MORNING... WHICH IS CURRENTLY ONLY EXPECTED TO BRING AN INCREASE IN CLOUD COVER TO THE REGION DURING THIS TIME. AS FAR AS TEMPERATURES ARE CONCERNED...TODAY SHOULD END UP BEING THE WARMEST DAY THROUGH THIS STRETCH OF ABOVE NORMAL TEMPERATURES AS HIGHS RANGE FROM THE MID 70S TO THE LOWER 80S. ALTHOUGH LOWER 80S DO LOOK A BIT ANOMALOUS...GIVEN THE MOISTURE SURGE INTO THE REGION...COUPLED WITH COMPRESSIONAL HEATING WITH THE FRONT MOVING IN FROM THE WEST LATER TODAY...AND SLIGHTLY DRIER AIR MOVING IN ALOFT WHICH WILL CAUSE THESE MORNING OVERCAST SKIES TO BECOME BROKEN TO EVEN SCATTERED THIS AFTERNOON...TEMPERATURES COULD VERY WELL REACH THE LOWER 80S...ESPECIALLY EAST OF INTERSTATE 55. A NOTICEABLY COOLER DRIER AIRMASS WILL RESIDE OVER THE REGION BY TUESDAY MORNING...AND CONTINUE TUESDAY INTO TUESDAY NIGHT. LOWS TONIGHT WILL RANGE FROM AROUND 40 TO THE LOWER 50S. THEN FOR TUESDAY... HIGHS WILL BE MORE SEASONABLE AS THEY RANGE FROM THE MID 60S TO AROUND 70...AND FINALLY COOL INTO THE UPPER 30S AND MID 40S TUESDAY NIGHT. /19/ WEDNESDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST HALF OF LONG TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE REGION. BOTH MODELS AGREE THAT A SHOT OF MID LEVEL MOISTURE WILL SPREAD OVER THE FORECAST AREA WEDNESDAY...BUT EURO ONLY SEEMS TO HAVE ENOUGH LIFT/MOISTURE FOR LIGHT STRATIFORM RAIN ACCUMULATIONS. LIMITING FACTOR FOR MEASURABLE RAIN WILL BE DRY AIR NEAR GROUND. FAVORED THE EURO WITH SOME SLIGHT POPS. DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO AND GFS IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE ACROSS THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT MOVES THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA FRIDAY INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER GFS IN THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE SHOULD HAVE A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE AREA AND INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD HANGUP OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED...ESPECIALLY AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT WAVE TO MOVE THROUGH SUNDAY. /26/ && .AVIATION...A MIX OF VFR/MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET. ISOLATED LIGHT SHOWERS WILL CONTINUE THIS MORNING BUT CONVECTION IS EXPECTED TO BECOME MORE WIDESPREAD AND INTENSE THROUGH THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE REGION INTERACTING WITH THE WARM...MOIST...AND UNSTABLE AIRMASS OVER THE REGION. THIS WILL CERTAINLY CAUSE DEGRADATIONS...PERHAPS IFR/LIFR...IN FLIGHT STATUSES WITHIN AND IMMEDIATELY AROUND THE AERODROME WHERE AND WHEN OBSERVED. LARGE HAIL...POSSIBLY GOLF BALL SIZE OR HIGHER...AND WIND GUSTS AROUND 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS THIS AFTERNOON AND EVENING. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AROUND 10 KNOTS. OTHERWISE... WINDS AGAIN TODAY WILL BE BREEZY FROM THE SOUTH AND SOUTHWEST BETWEEN 10-15 KNOTS WITH HIGHER GUSTS. /19/03 && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 46 67 43 / 53 22 4 3 MERIDIAN 81 46 69 38 / 58 39 5 3 VICKSBURG 81 46 67 42 / 49 13 4 4 HATTIESBURG 84 53 72 44 / 44 21 6 7 NATCHEZ 79 47 67 45 / 39 9 4 4 GREENVILLE 74 41 64 43 / 64 13 4 3 GREENWOOD 78 40 66 42 / 64 21 4 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
Hazardous weather outlook, Mar 18, 9:18 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 918 AM CDT MON MAR 18 2013 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-191030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 918 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... STRONG AND SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT CROSSES THE REGION WHILE INTERACTING WITH THE WARM AND UNSTABLE AIR MASS OVER THE OUTLOOK AREA. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR GOLFBALL SIZE OR LARGER HAIL...DAMAGING WIND GUSTS AROUND 70 MPH...AND POSSIBLY A TORNADO OR TWO. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED WITH THIS ACTIVITY. THE NORTHEAST PORTION OF THE OUTLOOK AREA...MAINLY LOCATIONS WITHIN THE AREA ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...BUT EAST OF INTERSTATE 55...WILL SEE THE BEST POTENTIAL FOR STRONG AND SEVERE STORMS THIS AFTERNOON AND EVENING. AS THE FRONT PUSHES THROUGH THE AREA BY MIDNIGHT...THIS ACTIVITY IS EXPECTED TO SHIFT FURTHER EAST AND OUT OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING. LAZ023>026-MSZ053>055-059>066-072>074-191030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 918 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA WHILE INTERACTING WITH THE WARM AND UNSTABLE AIR MASS OVER THE REGION. FORCING TO INITIATE STORMS WILL BE LIMITED IN THIS AREA...BUT ANY STORM THAT DEVELOPS IN THIS UNSTABLE AIR MASS WILL HAVE THE POTENTIAL FOR DAMAGING GOLFBALL SIZE OR LARGER HAIL AND DAMAGING WIND GUSTS AROUND 70 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE IN THESE STORMS. ANY ACTIVITY THAT DEVELOPS WILL SHIFT EAST AND OUT OF THE OUTLOOK AREA BY MIDNIGHT AS THE FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19/03
In the hours before
Local storm report, Mar 18, 2:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG DUCK HILL 33.63N 89.71W
03/18/2013 MONTGOMERY MS PUBLIC
ROOF OFF OF A OUTBUILDING
0236 PM HAIL 2 SSW CARY 32.78N 90.94W
03/18/2013 M1.00 INCH SHARKEY MS STORM CHASER
0236 PM HAIL 2 N EPPS 32.63N 91.48W
03/18/2013 E1.75 INCH WEST CARROLL LA PUBLIC
REPORTED VIA FACEBOOK
&&
AEGLocal storm report, Mar 18, 2:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 NNE JONES 32.99N 91.63W
03/18/2013 E1.75 INCH MOREHOUSE LA PUBLIC
A COUPLE WINDOWS BLOWN OUT OF A HOUSE AND A TRUCK FROM
THE HAIL.
&&
AEGLocal storm report, Mar 18, 3:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
03/18/2013 LOWNDES MS EMERGENCY MNGR
FIFTEEN TREES WERE BLOWN DOWN WITH POWER OUTAGES ACROSS
THE NORTH HALF OF THE COUNTY.
&&
17Local storm report, Mar 18, 3:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
03/18/2013 LOWNDES MS EMERGENCY MNGR
FIFTEEN TREES WERE BLOWN DOWN WITH POWER OUTAGES ACROSS
THE NORTH HALF OF THE COUNTY.
&&
17Local storm report, Mar 18, 3:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL VALLEY PARK 32.63N 90.87W
03/18/2013 E1.00 INCH ISSAQUENA MS EMERGENCY MNGR
&&
AEGLocal storm report, Mar 18, 3:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
03/18/2013 LOWNDES MS EMERGENCY MNGR
FIFTEEN TREES WERE BLOWN DOWN WITH POWER OUTAGES ACROSS
THE NORTH HALF OF THE COUNTY.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 39 min |
| Mar 18, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 51 min |
| Mar 18, 1:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 51 min |
| Mar 18, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 47 min |
| Mar 18, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 50 min |
| Mar 18, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 50 min |
| Mar 18, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 40 min |
| Mar 18, 2:07 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Mar 18, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 65 min |
| Mar 18, 2:34 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 46 min |
| Mar 18, 2:38 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| Mar 18, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Mar 18, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 50 min |
| Mar 18, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 60 min |
| Mar 18, 3:23 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Mar 18, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 48 min |
| Mar 18, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 47 min |
| Mar 18, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 63 min |
| Mar 18, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Rankin, Scott | 38 min |
| Mar 18, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 62 min |
| Mar 18, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 41 min |
| Mar 18, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 64 min |
| Mar 18, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 57 min |
| Mar 18, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 43 min |
| Mar 18, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton | 80 min |
| Mar 18, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 77 min |
| Mar 18, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 48 min |
| Mar 18, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Mar 18, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 64 min |
| Mar 18, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 41 min |
| Mar 18, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 31 min |
| Mar 18, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 42 min |
| Mar 18, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 54 min |
| Mar 18, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 54 min |
| Mar 18, 6:45 PM CDT | Special Weather Statement | JAN | Adams | 30 min |
| Mar 18, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 56 min |
| Mar 18, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.